Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 6, NWS Quad Cities, IA

April 10, 20084 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at Apr 10, 2008, 6:38 PM CDT for 4 counties in Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 6:38 PM CDT (23:38 UTC)
Expired
Apr 10, 2008, 7:15 PM CDT
In force
37 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 7:05 PM CDTTORNADO4 S Keota, IALAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND 4 MILES SOUTH OF KEOTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 4:55 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 102338
TORDVN
IAC095-103-107-183-110015-
/O.NEW.KDVN.TO.W.0006.080410T2338Z-080411T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT THU APR 10 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
  WEST CENTRAL JOHNSON COUNTY IN EAST CENTRAL IOWA...
  EASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 715 PM CDT.

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 9 MILES SOUTHWEST OF HARPER...OR 8 MILES SOUTHEAST OF
  SIGOURNEY...MOVING NORTHEAST AT 53 MPH.

* THE TORNADO WILL BE NEAR...
  HARPER AROUND 645 PM CDT...
  KINROSS AND 6 MILES SOUTHEAST OF SOUTH ENGLISH AROUND 650 PM CDT...
  WELLMAN AROUND 655 PM CDT...
  6 MILES SOUTHEAST OF PARNELL AROUND 700 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4169 9193 4159 9166 4116 9204 4125 9225
TIME...MOT...LOC 2338Z 209DEG 46KT 4130 9208

$$

NICHOLS
1 follow-up statement
000 
WWUS53 KDVN 110008
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU APR 10 2008

IAC095-103-107-183-110015-
/O.CON.KDVN.TO.W.0006.000000T0000Z-080411T0015Z/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
708 PM CDT THU APR 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN
KEOKUK...NORTHWESTERN WASHINGTON...WEST CENTRAL JOHNSON AND
SOUTHEASTERN IOWA COUNTIES...

AT 703 PM CDT...TRAINED SPOTTERS REPORTED A TORNADO.  THIS TORNADO 
WAS LOCATED APPROXIMATELY NEAR KEOTA...MOVING NORTH AT 28 MPH.

THE TORNADO WILL BE NEAR...
  KINROSS...7 MILES SOUTHWEST OF WELLMAN AND 9 MILES EAST OF SOUTH
  ENGLISH AROUND 715 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4169 9193 4159 9166 4116 9204 4125 9225
TIME...MOT...LOC 0008Z 194DEG 24KT 4136 9195

$$

MCCLURE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:35 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 10, 3:35 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED TO DROP WIND ADVISORY...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT THU APR 10 2008

.SYNOPSIS...
AN INTENSE SPRING STORM SYSTEM WILL SLOWLY MOVE THROUGH THE REGION
TONIGHT THROUGH FRIDAY NIGHT. THIS STORM SYSTEM WILL BRING
ADDITIONAL RAINFALL TO THE AREA. COLD AIR MOVING IN ON THE BACK SIDE
OF THE STORM SYSTEM WILL KEEP TEMPERATURES WELL BELOW NORMAL FOR THE
WEEKEND ALONG WITH THE POTENTIAL FOR SOME SNOWFALL LATE FRIDAY NIGHT
INTO SATURDAY NIGHT. A CHANGE IN THE FLOW ALOFT WILL ALLOW
TEMPERATURES TO MODERATE TO AND THEN ABOVE NORMAL NEXT WEEK.

&&

.SHORT TERM...
WIDESPREAD HEAVY RAINFALL HAS NOW PUSHED NORTH OF THE CWFA WITH
RADAR RETURNS SHOWING -RA OR DRIZZLE BREAKING OUT. NEXT CHANCE FOR
PRECIP TO BE LATE AFTERNOON/EVENING WITH CONVECTION DEVELOPING IN
THE DRY SLOT AND MOVING RAPIDLY NORTHEAST. IF SEVERE STORMS WOULD
OCCUR...THE TIME FRAME OF 22Z-03Z WOULD BE MOST LIKELY. RUC SHOWS A
RESPECTABLE DRY SLOT MOVING IN LATE THIS EVENING AND OVERNIGHT. THUS
HAVE GONE WITH LOWER POPS BUT WOULD NOT BE SURPRISED IF THE SECOND
HALF OF TONIGHT STAYS DRY.

AS FOR THE CURRENT HEADLINES FOR WIND...WILL AWAIT THE 20Z OBS TO
ARRIVE BUT CURRENT INDICATIONS SUGGEST THAT IT WILL BE CANCELLED
WITH THE AFTERNOON PACKAGE. WILL ALSO KEEP THE FLASH FLOOD WATCH
GOING WITH CONVECTION CURRENTLY TAKING OFF IN NW AND CENTRAL MO.
THIS WILL PUSH NE ACROSS THE AREA THIS EVENING CONTINUING THE
POTENTIAL FOR POCKETS OF HEAVY RAIN.

WRAP AROUND CLOUDS TO MOVE BACK IN ON FRIDAY WHICH SHOULD ALLOW
SCATTERED SHOWERS TO MOVE BACK IN ACROSS THE AREA. TEMPERATURES THE
NEXT 36 HOURS WILL BE TRICKY. THE MAX TEMPERATURE FOR TODAY SHOULD
OCCUR 00-02Z WITH THE MIN RIGHT AROUND 12Z FRIDAY. FRIDAY MAX
TEMPERATURES SHOULD OCCUR BY 15Z WITH TEMPERATURES SLOWLY FALLING
THE REMAINDER OF THE DAY.                 ...08...

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
VERTICALLY STACKED SYSTEM IS PROGGED OVER CENTRAL WI BY 00Z SATURDAY.
COLD AIR WILL BE WRAPPING SOUTH AROUND THE LOW INTO IA CREATING A
THERMAL PROFILE FAVORABLE FOR -SN OVER THE WRN THIRD OF THE CWFA
FRIDAY NIGHT.  TEMPS ARE MARGINAL NEAR AND EAST OF THE MS AT LEAST
FRIDAY EVENING AND WILL GO WITH RN/SN WORDING THERE.  BUT
AFTER...06Z SATURDAY THE COLDER TEMPS PUSH EAST SUPPORTING THE
MENTION OF -SN OVER THE ENTIRE AREA.  FOR THE MOST PART FORCING WILL
BE WEAK BUT AIRMASS WILL BE NEARLY SATURATED SUGGESTING LIGHT PCPN
AMOUNTS AND LITTLE IF ANY SNOW ACCUMULATIONS.  THE EXCEPTION MAY BE
THE FAR WEST LATE FRIDAY NIGHT WHERE THE GFS WAS SHOWS A SWATH OF
HIGHER QPF AMOUNTS...AS A VORT DROPS SOUTH THROUGH CENTRAL IA AND
ALSO IN AN AREA OF STEEPER MID LEVEL LAPSE RATES.  WITH DEEP
CYCLONIC FLOW AND COLD TEMPS OVER THE AREA WE SHOULD CONTINUE TO SEE
SNSH THROUGH SATURDAY NIGHT.  BY SUNDAY THE SYSTEM SHOULD BE FAR
ENUF EAST TO KEEP FCST DRY INTO MONDAY.  TEMPS WILL REMAIN WELL
BELOW NORMAL OVER THE WEEKEND WITH UPPER 20S AND LOW 30S FOR MINS
AND HIGHS IN THE UPPER 30S AND LOW 40S SATURDAY AND IN THE 40S FOR
SUNDAY.  BY MONDAY MORNING CLEAR SKIES SHOULD BE OVER THE AREA WITH
A SURFACE RIDGE JUST WEST OF THE AREA PROVIDING GOOD RADIATIONAL
COOLING FOR LOWS IN THE 20S TO AROUND 30.  LOOKS LIKE RIDGE WILL BE
SLOW TO DEPART THE AREA MONDAY...SO TEMPS WILL NOT REBOUND AS MUCH
AS PREVIOUSLY EXPECTED...BUT STILL SHOULD REACH THE 50S FOR MOST
AREAS.

MONDAY NIGHT THROUGH WEDNESDAY...THE LONG RANGE MODELS CONTINUE TO
SHOW A HIGHLY AMPLIFIED PATTERN FOR THE BEGINNING OF THE WEEK. S/W
ENERGY MOVING OUT OF THE PACIFIC NW IS PROGGED TO FLATTEN THE
PLAINS/CENTRAL CANADIAN RIDGE TUESDAY INTO THURSDAY.  THE S/W WILL
SEND A COLD FRONT THROUGH THE NRN PLAINS WITH THE MODELS INDICATING
THE FRONT WILL STALL/WASH OUT AS IT REACHES THE MID MS VALLEY.  DRY
WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH UPPER RIDGE OVER THE
AREA. DEVELOPING SLWY SURFACE FLOW AHEAD OF THE FRONT SHOULD BRING
NEAR NORMAL TEMPS TO THE REGION TUESDAY AND WEDNESDAY. THE FRONT IS
PROGGED TO STALL NEAR OR OVER THE NRN CWA WEDNESDAY... SO THERE IS
POTENTIAL FOR SOME SHRA. HOWEVER...THE SWLY FLOW SOUTH OF THE
BOUNDARY SUGGESTS LIMITED MOISTURE AND WOULD EXPECT SATURATION/PCPN
TO OCCUR WELL NORTH OF THE SURFACE BOUNDARY.  SO WILL KEEP THE FCST
DRY.   ...DLF...

&&

.AVIATION...
STRONG GRADIENT WINDS LATE THIS MORNING AND AFTERNOON SHOULD
DECREASE AFTER 21Z FOR KCID/KDBQ/KMLI. CIGS OF 1-2KFT SHOULD SLOWLY
IMPROVE TO AT LEAST 2KFT BY EARLY EVENING FOR KMLI/KBRL. TSRA THREAT
FOR ALL TAF SITES 22Z-03Z WITH KMLI/KBRL HAVING THE BEST CHANCES FOR
A TSRA. CIGS BLO 1KFT SHOULD MOVE BACK IN LATER TONIGHT BUT MAY HOLD
OFF UNTIL AFTER SUNRISE FRIDAY. VSBYS SHOULD MAINLY 3-5SM TONIGHT
AND FRIDAY BUT MAY DROP TO 1SM BRIEFLY IN TSRA LATE THIS AFTERNOON
AND EVENING.                       ...08...

&&

.HYDROLOGY...
GOING RIVER FORECASTS ARE LOWER CONFIDENCE THAN NORMAL SINCE THEY
ARE DRIVEN NEARLY ENTIRELY BY QPF. SNOW MELT IS A NEGLIGIBLE FACTOR.

HEAVY RAINFALL HAS LED...OR WILL LEAD...TO SIGNIFICANT RISES ON AREA
RIVERS. PRELIM INDICATIONS ARE THAT THE 06Z-18Z OBSERVED RAINFALL
TODAY WAS CLOSE TO THE QPF...POSSIBLY HIGHER IN SOME AREAS. ONE WILD
CARD IS THE WIND...WHICH HAS BEEN SO HIGH TODAY THAT IT MAY HAVE LED
TO UNDER-CATCH IN THE AUTOMATED GAUGES. THE END RESULT IS THAT THE
ACTUAL RAINFALL MAY BE SLIGHTLY HIGHER THAN THE OBSERVED AMOUNTS.

LOOKING TO THE FUTURE...THE 18Z-12Z QPF IS LOWER THAN INITIALLY
EXPECTED. THIS IS DUE TO THE EXPECTED CONVECTIVE NATURE OF THE
PRECIPITATION...WHICH WOULD REDUCE THE WIDESPREAD AREAL COVERAGE OF
RAINFALL. THUS...PRELIM INDICATIONS ARE THAT THE UPDATED RIVER
FORECASTS LATER TODAY AND TONIGHT WILL BE ADJUSTED DOWNWARD. WILL
HAVE TO CONTINUE MONITORING RIVER AND PRECIP TRENDS THOUGH.

..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CEDAR-CLINTON-DES
     MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
     JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.

&&

08/DLF/JAZ
Hazardous weather outlook, Apr 10, 12:20 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 PM CDT THU APR 10 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1220 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE OUTLOOK AREA
TODAY AND TONIGHT. TOTAL RAIN FALL FROM TODAY AND TONIGHT COULD
AMOUNT TO  1 TO 2 INCHES.

WIDESPREAD RAIN WITH PERIODS OF HEAVY RAIN WILL GRADUALLY END THIS
AFTERNOON FROM SOUTHWEST TO NORTHEAST.  SCATTERED THUNDERSTORMS ARE
THEN EXPECTED TO DEVELOP OVER THE AREA DURING THE LATE AFTERNOON AND
CONTINUE INTO THE EVENING.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA LATE THIS AFTERNOON AND THIS
EVENING.  THE MAIN SEVERE THREAT WILL BE LARGE HAIL WITH A LOWER
THREAT OF DAMAGING THUNDERSTORMS WINDS.  THERE IS ALSO A LOW RISK OF
TORNADOES ALONG AND SOUTH OF HIGHWAY 34...NEAR A WARM FRONT THAT IS
FORECAST TO MOVE NORTH INTO THE AREA THIS EVENING.

STRONG EAST WINDS WILL ALSO BUFFET THE AREA THIS AFTERNOON.  A WIND
ADVISORY IS IN EFFECT UNTIL 4 PM FOR AREAS ALONG AND NORTH OF
INTERSTATE 80.  EAST WINDS AROUND 30 MPH WILL GUST AT TIMES TO
AROUND 50 MPH.  SOUTH OF THE INTERSTATE WINDS OF 20 TO 30 MPH WITH
GUSTS AROUND 40 MPH WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
COLDER AIR WILL SPILL INTO THE AREA FRIDAY NIGHT INTO SATURDAY WITH
PRECIPITATION CHANGING FROM RAIN SHOWERS TO SNOW SHOWERS. THERE IS
THE POTENTIAL FOR LIGHT SNOW ACCUMULATIONS...ESPECIALLY NORTHWEST OF
A LINE FROM IOWA CITY TO DUBUQUE LATE FRIDAY NIGHT AND SATURDAY
MORNING.

MANY AREA RIVERS...INCLUDING THE MISSISSIPPI RIVER AND ITS
TRIBUTARIES...ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE NEXT FEW
DAYS. FLOODING IS POSSIBLE IN SOME LOCATIONS. PLEASE NOTE THAT OUR
RIVER FORECASTS ARE BEING AFFECTED GREATLY BY FORECAST RAINFALL
AMOUNTS OF 1 TO 2 INCHES. IF THE ACTUAL RAINFALL DIFFERS FROM THE
FORECAST RAINFALL...THEN THE RIVERS MAY RESPOND DIFFERENTLY THAN
WHAT THE FORECASTS INDICATE. PLEASE SEE OUR LATEST FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.
RAINFALL REPORTS OVER 1 INCH WOULD BE APPRECIATED.

ERVIN/SHEETS/JAZ/DLF

In the hours before

Local storm report, Apr 10, 3:41 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       PORT BYRON              41.62N 90.32W
04/10/2008  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            SINCE 7 AM. DELAYED REPORT.

&&
Local storm report, Apr 10, 5:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     NON-TSTM WND GST 3 NNE STOCKTON          42.36N 89.98W
04/10/2008  E46.00 MPH       JO DAVIESS         IL   CO-OP OBSERVER

            WIND GUST TO 46 MPH

0510 PM     HEAVY RAIN       3 NNE STOCKTON          42.36N 89.98W
04/10/2008  M0.76 INCH       JO DAVIESS         IL   CO-OP OBSERVER

&&

DUBBERKE
Special weather statement, Apr 10, 5:30 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT THU APR 10 2008

IAZ087-088-098-099-ILZ034-035-MOZ009-010-110000-
CLARK MO-HANCOCK IL-HENRY IA-JEFFERSON IA-LEE IA-MCDONOUGH IL-
SCOTLAND MO-VAN BUREN IA-
530 PM CDT THU APR 10 2008

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE THROUGH 7 PM...
A BROAD AREA OF THUNDERSTORMS IN SOUTH CENTRAL IOWA AND NORTH CENTRAL
MISSOURI WILL MOVE INTO THE REGION BETWEEN 530 AND 7 PM.  THE STRONGEST
STORMS HAVE A HISTORY OF LARGE HAIL UP TO THE SIZE OF QUARTER WITH A
COUPLE BRIEF TORNADOES REPORTED THE PAST HOUR IN SOUTH CENTRAL IOWA
IN APPANOOSE COUNTY IOWA. THESE STORMS WILL BE CAPABLE OF HAIL THE SIZE
OF QUARTERS WITH POSSIBLY A BRIEF TORNADO THROUGH 7 PM.

NICHOLS
Local storm report, Apr 10, 5:57 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FUNNEL CLOUD     MEMPHIS                 40.46N 92.17W
04/10/2008                   SCOTLAND           MO   TRAINED SPOTTER

            FUNNEL CLOUD ALONG HIGHWAY 15 HEADED TOWARD MILTON.
            FUNNEL CLOUD HAS SINCE DISSIPATED.

&&

MIKEM
Local storm report, Apr 10, 6:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TORNADO          1 SE LEBANON            40.72N 92.07W
04/10/2008                   VAN BUREN          IA   LAW ENFORCEMENT

&&

DUBBERKE
Local storm report, Apr 10, 6:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 PM CDT THU APR 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     3 NW SIGOURNEY          41.36N 92.25W
04/10/2008                   KEOKUK             IA   LAW ENFORCEMENT

            ROOF BLOWN OFF A GARAGE AND ANOTHER UNKNOWN STRUCTURE.
            PUBLIC REPORT.

&&

RAYW

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:33 AM CDTRiver Flood WarningDVNDes Moines43 days
Apr 10, 11:33 AM CDTRiver Flood WarningDVNDes Moines, Lee43 days
Apr 10, 12:07 PM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more3 hr
Apr 10, 6:05 PM CDTTornado WarningDVNDes Moines, Henry, Jefferson, Lee, Louisa, Van Buren and 1 more40 min
Apr 10, 6:47 PM CDTTornado WarningDVNDes Moines30 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.